I have been on 120mg of methadone and 2mg of Xanax both for about 3 years. About 15 days ago I stopped both of them Cold Turkey and now feel really bad. I have taken my blood pressure and it is 200/101 and pulse rate is 163. Also, I am not sleeping at all at night and my legs are very shaky and almost numb feeling. Is this normal? If not, what do I need to do?
With respects to the doc at that er, the xanax withdrawal is what will kill you, not methadone or other opiate withdrawal. I'm surprised at the meds you were given; I am assuming that they figure you were too far out to worry about DTs from benzo withdrawal, but typically withdrawal from benzos (xanax or alprazolam,, valium or diazepam, ativan or lorazepam,, etc) is treated with antiseizure meds like barbiturates or depakote.
There are three classes of drugs with fatal withdrawal: alcohol, barbiturates, and benzodiazepines. Opiates won't kill you-- you will only wish you were dead! Xanax withdrawal kills people either through causing DTs-- what you were going through, possibly causing brain hemorrhages from the hypertension. The other way the withdrawal kills is from causing seizures that come suddently without warning, including while the person is driving. Benzos, alcohol, and barbiturates all act at the same receptor complex, which is why we can treat one type of withdrawal with one of the other agents.
As you hve read, in late stage addiction the problem is the relapse that typically occurs after all of the physical discomfort disappears. I tend to stay away from comments like 'stay strong', as most relapses come with the mistaken belief that 'I can take just one without ruining my life. I have seen better success with attitudes of humility, and recognizing that the drugs will destroy you very quickly if you get too cloe to them. Good luck!
Those numbers are way too high for BP and for pulse. This is not normal. Start both meds again and taper them to a conclussion. You probably want to have professional advice for the BP/Pulse...........
Thanks! I went to the ER last night because my blood pressure went up again to 223/123 and pulse rater was 173. The Doctors there were very concerned and ran many test in the end they ended up putting me on Chlondine 0.1 - 3 times a day for BP, Ultram 1-2 Tabs every 4 hours for leg cramps and Ambien 10mg at night for insomnia. I really hope this will help! I have been off both methadone and xanax for 16 days now and really dont want to repeat that cylce
I'm happy for you . You should have never have dropped them both that fast .You have to slowly reduce yourself off that,but I'm glad to here you are doing well. I've been on 100mg of methadone for 16 months. It really did a lot of good for me and my husband. We were both addicted to oxys for 2 years. Things got real bad. We finally did something about it. We did'nt know about methadone clinics. I thought there was no help. I tried so many times cold turkey like you and failed. I know my time on methadone is coming near,but I'm so scared to even think about it. Well you just take things a day at a time and keep up the good work. A lot of people cant do what your doing. So keep on being strong. mellissa
Thanks for the comment. Methadone was the hardest thing in the world to come off of and I would never recommend anyone to take it. Although, I did it "cold turkey" I have came off it before when I was only on 30mg and was sick for 22 days and had a seizure which I have never had before. I took Roxys, Xanax, and Dilaudid before the Methadone and I think it was easier quitting them. Just be careful with the methadone. THe doctor at the ER said I was very lucky that I even lived through the withdrawals of 120mg of Methadone. Good Luck to you!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.